Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 28, NWS Philadelphia/Mount Holly

March 24, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 24, 2010, 1:25 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2010, 1:25 PM EDT (17:25 UTC)
Expired
Mar 24, 2010, 8:25 PM EDT
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WHUS71 KPHI 241725
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
125 PM EDT WED MAR 24 2010

ANZ430-431-450>455-250200-
/O.CAN.KPHI.GL.W.0014.000000T0000Z-100325T0000Z/
/O.NEW.KPHI.SC.Y.0028.100324T1725Z-100325T0200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
125 PM EDT WED MAR 24 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

LOW PRESSURE NEAR NOVA SCOTIA WILL LIFT AWAY FROM THE AREA AS HIGH
PRESSURE BUILDS FROM THE WEST...AND THE GRADIENT WILL RELAX
GRADUALLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
158 
WHUS71 KPHI 250025
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT WED MAR 24 2010

ANZ430-431-450>455-250130-
/O.CAN.KPHI.SC.Y.0028.000000T0000Z-100325T0200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
825 PM EDT WED MAR 24 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SMALL CRAFT
ADVISORY.

$$

IOVINO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 11:08 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 24, 11:08 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 AM EDT WED MAR 24 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE CANADIAN MARITIMES THIS
AFTERNOON. HIGH PRESSURE WILL BUILD IN FROM THE WEST TONIGHT AND
MOVE OFFSHORE ON THURSDAY. A COLD FRONT WITH A TRAILING LOW
PRESSURE SYSTEM WILL CROSS OUR AREA THURSDAY NIGHT AND HEAD OUT TO
SEA FRIDAY. HIGH PRESSURE DROPPING DOWN ACROSS THE GREAT LAKES
WILL SETTLE OVER OUR REGION FRIDAY NIGHT AND SATURDAY AND THEN
HEAD OUT TO SEA ON SUNDAY. LOW PRESSURE MOVING EAST FROM THE
SOUTHERN PLAINS IS FORECAST TO REACH THE MID ATLANTIC COAST JUST
TO OUR SOUTH SUNDAY NIGHT OR MONDAY AND THEN HEAD OFFSHORE MONDAY
NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PUBLIC PRODUCTS HAVE BEEN UPDATED TO REMOVE THE EARLY MORNING
WORDING. THE DRIER AIR IS BUILDING ACROSS THE AREA AND THE EARLIER
CLOUD COVER HAS DIMINISHED UNDER THE SUBSIDENCE. GUSTY NW WINDS
WILL CONTINUE THROUGH THE AFTERNOON AND DECREASE BY SUNSET.
TEMPERATURES AND DEW POINTS FROM EARLIER FCST STILL LOOK ON TRACK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE WEAK AREA OF HIGH PRESSURE MOVING IN FROM THE WEST WILL CROSS
OUR REGION TONIGHT AND THEN MOVE OFF TO THE EAST THURSDAY. WITH
THE HIGH OVERHEAD TONIGHT, WE CAN EXPECT MOSTLY CLEAR SKIES AND
DIMINISHING WINDS WITH LOW TEMPERATURES IN THE 30S TO LOW 40S.
CLOUDINESS WILL BE INCREASING THURSDAY AS THE HIGH MOVES AWAY FROM
OUR AREA AND A COLD FRONT APPROACHES FROM THE WEST. RAIN WILL BE
SPREADING IN DURING THE AFTERNOON AND EVENING HOURS AND COULD
BECOME MODERATE TO HEAVY AT TIMES OVERNIGHT. THE FRONT IS FORECAST
TO BE QUITE PROGRESSIVE EVEN THOUGH THERE WILL BE A TRAILING LOW
ON THE FRONT TO OUR SOUTH. AS LONG AS THE SYSTEM MOVES THROUGH
WITHOUT SLOWING DOWN OR STALLING, RAINFALL AMOUNTS SHOULD BE IN THE
1/2 TO 3/4 INCH RANGE. EVEN THESE AMOUNTS COULD CAUSE ADDITIONAL
FLOODING PROBLEMS IF THEY FALL IN THE ALREADY SATURATED RIVER
BASINS OF NORTHERN NJ. COLDER AIR WILL BEGIN TO FILTER INTO OUR
AREA FROM THE NORTH THURSDAY NIGHT WITH LOWS DROPPING INTO THE
MID AND UPPER 30S NORTH. FARTHER SOUTH LOWS WILL BE IN THE 40S TO
LOW 50S. THIS INFLUX OF COLDER AIR COULD ALLOW SOME SNOW TO MIX
WITH THE RAIN IN OUR NORMALLY COLDER MOUNTAIN SECTIONS BEFORE
ENDING FRIDAY MORNING. THE FRONT WILL BE EXITING OUR REGION FRIDAY,
TAKING IT'S PRECIPITATION WITH IT. PROBABILITIES WILL BE LOWERING
FROM NW TO SE DURING THE DAY. THE RAIN SHOULD MOVE OUT OF OUR
SOUTHERN AREAS BY MID AFTERNOON. HIGH TEMPERATURES FRIDAY WILL
RANGE FROM THE UPPER 30S NORTH TO THE MID 50S SOUTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN ACTIVE PATTERN LOOKS TO CONTINUE AS ONE SYSTEM WILL BE EXITING TO
OUR EAST EARLY FRIDAY NIGHT. THIS FEATURE LOOKS TO QUICKLY MOVE EAST
OF OUR CWA, THEREFORE WE WILL CARRY A DRY FRIDAY NIGHT. WE THEN LOOK
OUT WEST AS ADDITIONAL ENERGY CARVES MORE TROUGHINESS ACROSS THE
PLAINS. THE SOUTHERN JET LOOKS TO PROVIDE PLENTY OF ENERGY WHILE THE
NORTHERN JET SEEMS TO BRUSH THE NORTHERN TIER STATES. ALTHOUGH,
THERE MAY END UP BEING SOMEWHAT MORE INTERACTION BETWEEN THE TWO
STREAMS WITH TIME. IN THE WAKE OF THE FRIDAY NIGHT SYSTEM, A CHILLY
HIGH PRESSURE SYSTEM BUILDS ACROSS THE GREAT LAKES AND NORTHEAST
SATURDAY. THIS FEATURE LOOKS TO BE TRANSIENT THOUGH AS ENERGY EJECTS
INTO THE CENTRAL/SOUTHERN PLAINS AND SCOUTS EASTWARD. WE WILL HAVE
TO SEE IF THIS SYSTEM ENDS UP WRAPPING UP MORE AND BECOMING A CLOSED
LOW AS THIS RECENT WINTER AND THE START OF THIS SPRING HAVE MOSTLY
TRENDED THIS WAY. THE MODEL GUIDANCE IS SHOWING THIS POTENTIAL
ALTHOUGH SOME OF THE GUIDANCE IS STRONGER THAN OTHERS. THERE ARE
TIMING DIFFERENCES WITH THE MONDAY-ISH SYSTEM AS WELL. THE
AFOREMENTIONED SURFACE HIGH WILL DELIVER A RATHER DRY AIRMASS INTO
OUR AREA SATURDAY, THEREFORE WE WILL HAVE TO SEE HOW QUICKLY THE
AIRMASS MODIFIES AND THE MOISTURE RETURNS.

WE GENERALLY FOLLOWED HPC GUIDANCE, WHICH USED THE 00Z ECMWF FOR
FRIDAY NIGHT AND SATURDAY, AND AN EVEN BLEND OF THE 00Z ECMWF AND
ECMWF ENSEMBLE MEANS SUNDAY THROUGH TUESDAY TO MITIGATE SOME OF THE
UNCERTAINTIES WITH SHORT WAVE BEHAVIOR AT THIS TIME RANGE. WE THEN
MADE SOME TWEAKS BASED ON ADDITIONAL COLLABORATION WITH OUR
SURROUNDING OFFICES, WHICH INCLUDED GOING LOWER WITH THE DEW POINTS
SATURDAY GIVEN THE POTENTIAL OF VERTICAL MIXING OF MUCH DRIER AIR
JUST ABOVE THE SURFACE. A DRY DAY SATURDAY WITH HIGH PRESSURE IN
CONTROL, THEN SLIGHT CHC TO LOW CHC POPS BEGIN TO ARRIVE FROM WEST
TO EAST LATER SUNDAY NIGHT INTO EARLY MONDAY. FOR MONDAY, WE WILL
RUN WITH HIGH CHC POPS ATTM GIVEN THE TIMING UNCERTAINTY. GIVEN THE
LOW DEW POINTS INITIALLY AND THE THERMAL PROFILES, THERE COULD BE
SOME WET SNOW MIXED IN MAINLY ACROSS THE FAR NORTHWEST ZONES AT THE
ONSET. WE THEN CARRIED SLIGHT CHC TO CHC POPS TUESDAY AS THE SYSTEM
IS FORECAST TO BE GRADUALLY MOVING AWAY, HOWEVER IF THE MID-LEVEL
FEATURE CLOSES OFF MORE, THEN THE ENTIRE SYSTEM WILL LIKELY MOVE
SLOWER. IF THE ECMWF ENDS UP BEING CORRECT, WE WILL HAVE AN
INCREASED FLOOD THREAT SUNDAY NIGHT THROUGH EARLY NEXT WEEK. OVERALL
THOUGH, A COOLER REGIME TO START THEN A GRADUAL MODERATION IS
INDICATED AS WE GET SOME RETURN FLOW AND MOISTURE INCREASE AHEAD OF
THE MONDAY SYSTEM.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

LATEST SATL IMAGERY SHOWS AN ABUNDANCE OF SC MAINLY FROM CNTRL DE
NWD.  OVER SRN DE AND THE MD ERN SHORE, ITS CLEAR.  EXPECT THE SC TO
LINGER THROUGH EARLY TO MID MORNING (AT THE LATEST), THEN IT SHOULD
BE VIRTUALLY CLEAR EVERYWHERE.  MOST LOCATIONS ARE VFR, BUT THERE
ARE STILL SOME AREA OF LINGERING MVFR, ESPECIALLY TO THE N AND W.
ONCE WE GO VFR, WE WILL REMAIN THAT WAY THROUGH THE REMAINDER OF THE
TAF PERIOD, AS HIGH PRESSURE BUILDS INTO THE REGION THROUGH THURSDAY
MORNING.

W TO NW WIND WILL REMAIN GUSTY TODAY, WITH GUSTS AS HIGH AS 30 KT
PSBL.  THE WIND WILL QUICKLY DIMINISH AFTER SUNSET AND OVERNIGHT, WE
WILL HAVE A GENL WLY WIND WITH SPEEDS MAINLY 5 KT OR LESS.

OUTLOOK...
BY THURSDAY AFTN/EVENING, ANOTHER STORM, DEVELOPING OVER THE LWR MS
VLY WILL TAKE AIM ON THE AREA.  RAIN IS EXPECTED TO BREAK OUT, GENLY
FROM NW TO SE AND CONTINUE INTO THE OVERNIGHT HOURS AND INTO FRIDAY
MORNING, BEFORE THE SYSTEM DEPARTS.  EXPECT VSBY AND CIG OBSTRUCTIONS
WITH THE STORM.  A N WIND MAY BECOME GUST BEHIND THE CDFNT ASSOCD
WITH THE LOW.  HIGH PRESSURE WILL THEN BUILD IN FOR LATER FRIDAY
THROUGH MOST OF SUNDAY, BRINGING A RETURN TO VFR CONDS.

&&

.MARINE...
LOW PRESSURE NR NRN NEW ENG WILL CONTINUE TO INTENSIFY INTO
TONIGHT, AS HIGH PRESSURE BUILDS IN FROM THE W.  THE PRESSURE
GRADIENT BETWEEN THESE TWO SYSTEMS HAS CREATED A GUSTY W TO NW WIND.
 EXPECT WIND GUSTS TO AROUND 35 KT.  THEREFORE, WILL NOT MAKE ANY
CHANGES TO THE PREV ISSUED GALE WARNING.  BY EVENING, THE HIGH WILL
HAVE BUILT IN ENOUGH THAT THE GRADIENT WILL RELAX AND THE WINDS WILL
BEGIN TO DECREASE.  THERE WILL LIKELY BE A NEED FOR SCA AFTER THE
GLW, BUT THEN CONDS SHOULD QUIET DOWN AND WE WILL HAVE A BIT OF A
TRANQUIL PD THROUGH THURSDAY. THEN, ANOTHER STORM SYSTEM MOVES
THOUGH LATE THURSDAY INTO FRIDAY. WINDS AND WAVES MAY INCREASE TO
SMALL CRAFT ADVISORY CRITERIA WITH THE PASSAGE OF THIS SYSTEM. HIGH
PRESSURE SHOULD THEN BUILD IN BEHIND THIS SYSTEM FOR SATURDAY,
MAKING A NICE START TO THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...RPW
NEAR TERM...O'HARA/RPW
SHORT TERM...RPW
LONG TERM...GORSE
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Mar 24, 4:00 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT WED MAR 24 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-250900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
400 AM EDT WED MAR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-250900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
400 AM EDT WED MAR 24 2010

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.